An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

insomnia - am i addicted to tramadol?

Discussion in 'Prescription Drugs' started by aglagla, Oct 28, 2018.

  1. aglagla

    aglagla Member

    Hi there,

    I come here because I don't know why I can't find sleep today ( i have no other symptoms but insomnia )

    I take tramadol on prescription from time to time since a back surgery 15 years ago

    I know those pills are very strong

    I usually take 1 or 2 pills a day (50mg) 2 to 3 days a week when my back hurts

    Sometimes I don't take pills for a whole month or even for 6 months, I only take this drug when my back hurts, it relieves pain efficiently

    In all my life I have absolutely never had any withdrawal symptoms (no diarhea, no coldness, no flu, no pain...)

    Tonight I have none of those symptoms but I can't sleep. It's now 5 days since my last pill and I have insomnia, it's 4am and I can't sleep

    When I was younger I used to smoke a lot of tobacco and weed but I have quit this **** more than 5 years ago and I feel much better , since then i just vape e-cig

    Maybe this insomnia comes from the fact that I have drunk some cups of tea this morning around 11:30 ( usually i never drink tea nor coffee ) I also had a short nap this afternoon

    Can someone tell me if insomnia alone (without the other expected symptoms like diarrhea, flu, headache...) could be a withdrawal symptom of tramadol after 5 days without taking it?

    Thank you
  2. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @aglagla Hello and welcome. Thank you for reaching out. I'm really not sure if that could be a sign of withdrawal. I'm not that familiar with these types of drugs. I'm sorry that you're struggling with insomnia. I know how frustrating that can be. Is there anything in your life going on right now that would cause you to be thinking about things more than you normally would? Worried about something? Just curious.

    This may be something that you'll have to ask a physician about who is quite familiar with Tramadol. I do hope that you can get some answers and I do hope that you can get some good sleep!
  3. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Welcome to the community, @aglagla. I'm sorry that you're experiencing insomnia. The article at the link below does indeed list insomnia as a symptom of Tramadol withdrawal, but that doesn't necessarily mean that's what's causing your insomnia. It could be, like @Dominica suggested, something else, like stress. If I were you, I would talk to a doctor about it. And maybe look into a pain relief alternative.
  4. aglagla

    aglagla Member

    Thank you very much for your replies and for showing help with my question

    Yes I also think that this insomnia is related to stress caused by relocation ( i moved from bulgaria to ireland since 3 days )

    Today i feel much better, once again thank you for your advice !
  5. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Glad to hear you're feeling much better today, @aglagla! :)